PDA

View Full Version : Ephedra Question



Gerhop
07-08-2006, 11:05 AM
Okay ladies, I did have done several searches on Ephedra on the boards but I cannot find anyone who is having or had the same problems I am with it. Maybe you all can help me. I have been taking one 10mg Ephedra everyday since Saturday and it has helped me A LOT! My workouts have been harder and my weight has dropped very quickly. I am having to force myself to eat which is great too except that I have not been getting a lot of calories in. BUT here's the problem..

About three-four hours after I take it I get horrible shakes, jitters. I feel great at first and I am wondering is this me coming down off of it, or even possibly low-blood sugar. I have had low blood sugar episodes for years but this is much more severe and it's really hard for me to tell what exactly is going on. If it's me coming down or whatever should I take another in the afternoon? After this shakes I get really weak for a short time but then I seem to be okay after that.

Any help you all could give me would be greatly appreciated!

Geri

terracotta
07-08-2006, 11:09 AM
It's hypoglycemia, you aren't eating enough, or you are eating too many simple carbs or starchy carbs. When you come OFF of the ephedra you would get sleepy.

Could you tell me what you have been eating with mealtimes?

terracotta
07-08-2006, 11:10 AM
as well, how much caffeine are you consuming?

Gerhop
07-08-2006, 11:19 AM
Okay, I really hate to admit this but here goes...here is what I have been eating..

1: Protein shake
2: Banana
3: 3 oz. Tuna and steamed broccoli
4: Turkey and one slice of bread (low carb-whole grain) and pear
5: Protein shake w/ 1 tbsp natural PB

Lots of water, probably six to eight 16oz bottles per day and as far as caffeine, I may drink one 12 oz. diet coke per day. It seems like I never get sleepy until about 10-11 at night.

Geri

terracotta
07-08-2006, 11:56 AM
Okay, I really hate to admit this but here goes...here is what I have been eating..

1: Protein shake
2: Banana
3: 3 oz. Tuna and steamed broccoli
4: Turkey and one slice of bread (low carb-whole grain) and pear
5: Protein shake w/ 1 tbsp natural PB

Lots of water, probably six to eight 16oz bottles per day and as far as caffeine, I may drink one 12 oz. diet coke per day. It seems like I never get sleepy until about 10-11 at night.

Geri

Ok.. you are going to need to add in complex carbs OR drop the ephedrine ...
hypoglycemia is something to be taken seriously. Do you add milk to your protein shake? Do you work out after that protein shake?

Because whey + skim milk is going to digest really really fast.. and this is a problem
The banana is also going to digest really really fast.

You HAVE to find complex carbs to eat - it does not have to be oats, and have a fat in every meal that is not pre or post workout. You can pick a carb source that is less filling - even cereal with milk might help, or white potato, sweet potato.. etc. I'd worry more about the hypoglycemia than whether or not a food is "clean". Also, your metabolism will slow down if you are eating that little.. and will be counterproductive.

Gerhop
07-08-2006, 12:14 PM
I agree that it could be hypoglycemia but does the Epehdra work to keep my blood sugar steady or something? Because I take the Ephedra at different times depending upon when I am going to work out. Sometimes morning and sometimes afternoon. Regardless this always happens after about 3 hours. do add milk in to my shake(s). Usually I work out after my 4th meal..turkey and bread and then have my final shake when I get home. Today I did cardio on an empty stomach and then had my shake when I got home. I know that I am not eating enough, my calories have been really low. But I have been losing really well and I hate to mess with it.

Maybe I could add in a sweet potato in my "lunch" or something. What do you think...is the Ephedra keeping my blood sugar steady somehow and when it wears off it just drops? Or maybe because I am not hungry at all I just don't notice the signs that it's about to bottom out?

terracotta
07-08-2006, 12:25 PM
When you are hypoglycemic, your body sees a peak in blood sugar and overreacts lowering your blood sugar too much. Since your blood sugar is too low, your body releases adrenaline to try to save your life. This will happen about 3 hours after you eat.. I know because I used to have them pretty frequently.

terracotta
07-08-2006, 12:29 PM
Ok, I suggest having a fat first thing in the morning to slow the absorbtion of the shake - such as a 1/2 oz of nuts, 1 tbsp peanut butter, or other fat.



To your preworkout meal, you should add in a slower digesting carb source.

You shouldn't have fats in your post workout meal.. but instead have a full meal 1 hour after.

You also need to add fats to meals 2 and 3, and add a complex carb to meal 3.

terracotta
07-08-2006, 12:30 PM
Ephedrine takes about 4 hours to wear off, and caffeine 6-8 hours.

Gerhop
07-08-2006, 01:04 PM
Terracotta,

You really are a godsend. I am going to try to incorporate all of these ideas tomorrow. I am really liking the Ephedra but these shaking episodes have almost caused me to stop it. If I can prevent this..it would be great! I too have had low blood sugar problems, I have actually had them all of my life. I have PCOS which means I have high insulin levels when I eat what most people would consider "normal" and this causes my blood sugar to bottom frequently. This is also why I am a little carb "phobic". My body is really sensitive to carbs. I know that the classic "low-carb" diet would work for me to lose weight, but I also know that it is very unhealthly. I actually am probably eating a lot of carbs right now with the milk and fruit but like you said, they are not complex carbs. I going to make the changes you have suggested and I will let you know how it goes.

Thanks so much!
Geri

Gerhop
07-08-2006, 01:07 PM
One more question...would it help me to take a regular dosage of Ephedra in the a.m. and one in the p.m.. I notice that this is how most people take it but once again the shakes caused me to be afraid to take a second dose. I am not really adding caffeine to it right now because it seems effective enough alone.

Thanks

terracotta
07-08-2006, 01:21 PM
I've been taking 20/200 E/C 3x/day..
what you have to realize though, is that caffeine makes hypoglycemia worse, so you may or may not be able to handle the 10/100 E/C. Perhaps try one dose of 10/100 when you are at home for 6 or so hours after.. whatever you do, if you take caffeine pills, do NOT have additional caffeine from your diet.

Gerhop
07-08-2006, 01:25 PM
Thanks